Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 4, NWS Midland/Odessa, TX

May 26, 1998Glasscock County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 26, 1998, 9:33 PM CDT for Glasscock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 1998, 9:33 PM CDT (02:33 UTC)
Expired
May 27, 1998, 12:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Glasscock County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1998-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1998-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2356 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 270235
FFWMAF
TXC173-270530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
933 PM CDT TUE MAY 26 1998

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GLASSCOCK COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 1230 AM CDT

* AT 930 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED
  OVER GLASSCOCK COUNTY... MOVING SLOWLY EAST.

* EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE
  FLOODING ACROSS EASTERN HALF OF GLASSCOCK COUNTY THROUGH 1230 AM
  CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING,.

GPM/RSB


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:12 PM CDT, 21 minutes earlier.

Area forecast discussion, May 26, 9:12 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
912 PM CDT TUE MAY 26 1998

CLUSTERS OF HVY RAIN PRODUCERS/SEVERE STORMS ARE ONGOING IN CWA ATTM
AS BOUNDARY INTERACTION AND VERY UNSTABLE ATMOSPHERE EVIDENT. FFA
WATCH FOR MUCH OF THE AREA AS STORMS LIKELY TO PERSIST NEXT FEW
HOURS.

GPM

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:07 PM CDTSevere Thunderstorm WarningMAFHoward63 min
May 26, 7:18 PM CDTSevere Thunderstorm WarningMAFReeves52 min
May 26, 7:36 PM CDTSevere Thunderstorm WarningMAFLoving49 min
May 26, 7:36 PM CDTSevere Thunderstorm WarningMAFMartin64 min
May 26, 7:49 PM CDTSevere Thunderstorm WarningMAFEctor, Midland61 min
May 26, 8:08 PM CDTSevere Thunderstorm WarningMAFHoward47 min
May 26, 8:21 PM CDTFlash Flood WarningMAFAndrews2 hr
May 26, 8:34 PM CDTSevere Thunderstorm WarningMAFBrewster46 min
May 26, 8:50 PM CDTSevere Thunderstorm WarningMAFGlasscock65 min
May 26, 8:56 PM CDTSevere Thunderstorm WarningMAFHoward64 min
May 26, 9:57 PM CDTSevere Thunderstorm WarningMAFGlasscock63 min
May 26, 10:40 PM CDTSevere Thunderstorm WarningMAFTerrell50 min
May 26, 11:29 PM CDTSevere Thunderstorm WarningMAFTerrell31 min

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.